MAUDE Adverse Event Report: STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6 (-7.0/1.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: a1 - patient identifier: (b)(6).A2 - date of birth: (b)(6) 1992 a3a - sex: male b3 - date of event: 07-apr-2025 b5 - describe the problem: a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced tass.Medication was administered and problem resolved.Cause of the event was reported as unknown.D1 - brand name: evo/evo+visian implantable collamer lens d2 - common device name: phakic toric intraocular lens; qcb d4 - additional device information: model number - vticm5 12.6 (-7.0/1.5) catalog number - vticm5 12.6 serial number - (b)(6).Expiration date - 31-dec-2026 primary unique device identifier number - (b)(4).D6a - implant date: (b)(6) 2025 d10 - concomitant medical products and therapy dates: injector model: lioli-24; lot#: unk cartridge model: sfc-45; lot#: unk foam tip plunger: ftp; lot#: unk h4 - device manufacture date: 21-jan-2024 h6 - health effect - impact code (f): 4644 - medication required.H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.(b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced tass.Medication was administered and problem resolved.Cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
D2b - unable to leave blank.H11 - toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also led to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim #: (b)(4).
 
Event or Problem Description
A health professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced tass-like symptoms.Cause of event is unknown.If additional information is received a supplemental medwatch report will be submitted.

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21944347
Report Number2023826-2025-00626
Device Sequence Number9121582
Product Code QCB
UDI-Device Identifier00840311308040
UDI-Public(01)00840311308040(11)240121(17)261231
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5 12.6 (-7.0/1.5)
Device Catalogue NumberVTICM5 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer07/29/2025
08/13/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date07/31/2025
08/25/2025
Date Device Manufactured01/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT#: UNK; FOAM TIP PLUNGER: FTP, LOT#: UNK; INJECTOR MODEL: LIOLI-24, LOT#: UNK
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale